MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1395108D1
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reet0678 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported picc placed on right upper extremity difficulty getting line to drop past shoulder, appearing to coil at tip of catheter, so line was removed and inspected.3cg wire was never taken out and re-advanced back through picc catheter during placement attempt.3cg wire noted to be bent, almost fractured off 1cm from distal tip.Additional information received 01/21/2021: what type of catheter securement was utilized: catheter was removed after placement attempt and bent wire noted.No securement device used.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 5 fr triple lumen powerpicc provena solo catheter with a 3cg stylet inserted was returned for evaluation.An initial visual observation showed use residue on the returned sample.Approximately 3 cm of the stylet was observed to be protruding from the distal end of the catheter.A microscopic observation revealed the epoxy tip of the stylet was missing.A magnet was observed protruding from the break site, which was slightly angled and uneven with plastic deformation at the edges.Multiple bends were observed in the polyimide tubing proximal to the break site and each was observed to be between magnets.The observed fracture features were indicative of catheter and/or stylet kinking which likely occurred during the insertion process; however, the exact circumstances providing for that type of event were ultimately unknown.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11305143
Report Number3006260740-2021-00268
Device Sequence Number16987459
Product Code LJS
UDI-Device Identifier00801741154812
UDI-Public(01)00801741154812
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1395108D1
Device Catalogue NumberS1395108D1
Device Lot NumberREET0678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight121